Tennessee, 2003Flash Flood in Tennessee, June 30, 2003
June 30, 2003 · NWS OHX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 7:55 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 7:55 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
855 AM CDT MON JUN 30 2003
RADAR SHOWS CONVECTION INCREASING OVER S SECTIONS ASSOCIATED W/
SPIRAL BAND FROM BILL AND OVER NW SECTIONS WHERE WEAK CONVERGENCE
ZONE. WILL UPDATE ZONES TO GO LIKELY EVERYWHERE TDA. TEMPS MAY HAVE
TO BE LOWERED LATER.
.BNA...NONE.
MAG
Hazardous weather outlook, Jun 30, 4:30 AM CST, 6 hours before
TNZ005>011-022>034-056>066-075>080-093>097-011030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUN 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE REMAINS OF TROPICAL STORM BILL ARE EXPECTED TO DRIFT
NORTHEASTWARD FROM THE LOUISIANA COAST THROUGH WEST OR MIDDLE
TENNESSEE BY WEDNESDAY. SIGNIFICANT RAINFALL AMOUNTS ARE THEREFORE
EXPECTED ON TUESDAY AND WEDNESDAY. THIS TROPICAL SYSTEM WILL
THEREFORE BRING AN INCREASED LIKELIHOOD OF LOCALIZED FLOODING IN
HEAVY RAINFALL AREAS. RIVER AND STREAM FLOODING MAY ALSO BECOME A
HAZARD IN HIGH RUNOFF BASINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY TUESDAY OR WEDNESDAY IF
FLOODING RESULTS FROM HEAVY RAINFALL.
ROSE
Flash Flood, Houston
- When
- June 30, 10:30 AM CST to 1:30 PM CST
- Where
- Houston County, Erin
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
Newspaper story about flash flooding that hit the city of Erin. Officials said that 4 to 6 inches of rain fell in a 3 hour period. The high water closed off one lane (westbound lane) of State Route 49 in Erin, in front of the AmSouth Bank entrance. There was high water on a road at Grices Creek. Water poured off of Arlington Hill and got inside the Erin Post Office. Ankle deep water got into Bab's Restaurant in Erin. Maple Street was closed as water ran over the low water bridge. Chunks of pavement were broken lose from streets in Erin. The rain was very localized and other parts of Houston County received no rain. This rivaled the last bad flood in 1969 where 9 inches of rain fell in an eight-hour period.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Louisiana, June 30, 20034 injured · $41 million · F1 · 38 events
- Heat in Virginia, June 30, 20031 death · 1 event
- Tornado and Tropical Storm in Mississippi, June 30, 2003$3.2 million · F0 · 12 events
- Tornado in Georgia, June 30, 2003$125,000 · F1 · 1 event
- Wildfire in California, June 30, 20035 injured · 3 events
- Lightning Strike in New York, June 30, 2003$50,000 · 1 event
- Flash Flooding and Hail in Georgia, June 30, 2003$29,000 · 52 kt wind · 8 events
- Hail in Nebraska, June 30, 2003$36,000 · 1.75 in hail · 2 events
- Flash Flood and Hail in Maryland, June 30, 2003$20,000 · 1.75 in hail · 3 events
- Damaging Wind in Florida, June 30, 2003$20,000 · 1 event
- Damaging Winds in Massachusetts, June 30, 2003$15,000 · 50 kt wind · 2 events
- Hail in South Dakota, June 30, 20032.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369767.